In the modern world, women often hope, want – and in some cases, even expect – to enjoy the pleasures of an active sex life well into their later years. However, as we age, in many cases, menopause – whether artificially enacted from a hysterectomy or naturally occurring – can cause women to find far less joy in sex, and, in some cases, lose their libido altogether. However, after a hysterectomy, in many cases, your doctor may choose to start naturally estrogen replacement therapy – providing the body with the expected levels of estrogen through medication to maintain healthy levels in the body.
There have been several studies on the impacts of estrogen replacement therapy on libido. Of course, some studies have suggested that it is hard to organically determine the exact effect estrogen replacement therapy can have on libido, as many women have a wide range of libido, from excessive to almost none. However, the research that has been conducted in the past in regards to the impact has typically spoken, shown a positive correlation with an overall increase in libido.
In most of these studies, women who were placed on natural estrogen replacement therapy reported increased libido. Research on the effect of estrogen on libido has suggested in many cases that an increase of estrogen resulted in a much higher libido as estrogen naturally increases during sexual arousal. Therefore, it is suggested that the increase in libido when placed on natural estrogen replacement therapy directly correlates with the increased estrogen in the bloodstream.
Ultimately, though the studies that have been completed on the impact of increased estrogen in the bloodstream in direct correlation to the increase of libido have been limited, it is generally determined that an increase in libido is often a side effect of natural estrogen replacement therapy. This information was derived from the increase of estrogen in the bloodstream during sexual arousal, making it a reasonable correlation. While this may not be the case in all women, as other factors and medications may impact libido, a common side effect of natural estrogen replacement therapy is known to be an increase in libido due to an increase of estrogen in the bloodstream. Should you have concerns about an increase in libido after starting estrogen replacement therapy, we advise you to speak with your doctor or physician. Call us today at 205-352-9141.